MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS PED.W/SA 20 A.BURRH.RES.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS PED.W/SA 20 A.BURRH.RES.; HYDROCEPHALUS MANAGEMENT
Model Number FV448T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 07/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: (description incoming product condition) the valve was returned submerged in an unknown liquid in the provided returnkit.Result: first we performed a visual inspection of the progav.Except scratches, no significant deformations or damage of the valve were detected during the visual inspection.Next we tested the permeability, adjustability, brake functionality and brake force.Both valves have a blockage, therefore a computer controlled test was not possible.The progav was not adjustable throughout the normal range.The brake functionality test has shown that the brake function is operational, however the braking force cannot be measured due to the non-adjustability of the valve.Finally, we dismantled the valves.Inside both valves we have found slight build-up of substances (likely protein).Based on our investigation, we confirm the presence of deposits in the system at the time of investigation.It is possible that the deposits observed inside the valve caused the malfunction.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miehtke (b)(4).No further actions required.
 
Event or Problem Description
According to the complainant a progav operated in overdrainage postoperatively.The valve was implanted on (b)(6) 2015.It was removed on (b)(6) 2017 due to the malfunction and returned to the manufacturer.Further details were not provided.Height: 120 cm.

Brand Name
PROGAV SYS PED.W/SA 20 A.BURRH.RES.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key12927878
Report Number3004721439-2021-00802
Device Sequence Number14649543
Product Code JXG
UDI-Device Identifier04041906132682
UDI-Public4041906132682
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model NumberFV448T
Device Catalogue NumberFV448T
Device Lot Number4506340058
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2017
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2017
Initial Report FDA Received Date12/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age8 YR
Patient SexUnknown
Patient Weight35 KG